1. Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
    PLEASE HELP
    Dismiss Notice

Injecting - I have pain and swelling at injection site

Discussion in 'Heroin' started by OCismyBFF, Jun 25, 2009.

  1. OCismyBFF

    OCismyBFF Newbie

    Reputation Points:
    0
    Joined:
    Jun 23, 2009
    Messages:
    3
    What did SWIM do wrong and what does SWIM need to do to make it better?

    SWIM shot Dilaudid in hand yesterday and now site is swollen and very, very painful. SWIM was in the vein b/c got flash back of blood before pushing. Pain and swelling did not start until couple hours later. SWIM has been elevating and icing area, but with little improvement.

    Any suggestions would be greatly appreciated for SWIM.
     
  2. Rightnow289

    Rightnow289 Palladium Member

    Reputation Points:
    1,284
    Joined:
    Aug 27, 2008
    Messages:
    1,672
  3. msmogadon

    msmogadon Silver Member

    Reputation Points:
    310
    Joined:
    Jul 23, 2008
    Messages:
    370
    Re: SWIM has pain and swelling at injection site

    Sounds a little different to SWIM. Think one is numb and one is painful/swollen.

    That's not something SWIM has experienced before. The pain usually comes within a couple of minutes.
    Its been a couple a days anyway. Can SWIY tell us how things are now?
     
  4. W!SE

    W!SE

    Reputation Points:
    29
    Joined:
    Jul 7, 2008
    Messages:
    80
    Re: SWIM has pain and swelling at injection site

    jus bcuz swiy got a red flag doesnt mean n e thing..sometimes a lil blood squirts in and then the needle readjusts n swim feels it stinging as shooting and stops, digs around a lil more and re-enters vein. swim should shoot half - and go for a second flag always
     
  5. OCismyBFF

    OCismyBFF Newbie

    Reputation Points:
    0
    Joined:
    Jun 23, 2009
    Messages:
    3
    Re: SWIM has pain and swelling at injection site

    Thanks for asking
    SWIM says site is much better now, but still a little tender with only a small lump/mass at wrist.
     
  6. Robbi

    Robbi Newbie

    Reputation Points:
    0
    Joined:
    Jun 1, 2012
    Messages:
    3
    Re: SWIM has pain and swelling at injection site

    SWIM has same prob, its been 2days since SWIM tried H for first time. The site is sore, swollen, n red. How long will this last? How do I stop the pain and speed up healing procesd??
     
  7. Soma Cruz

    Soma Cruz

    Reputation Points:
    390
    Joined:
    Aug 15, 2012
    Messages:
    290
    Re: SWIM has pain and swelling at injection site

    Icing it usually works, or you could try an anti-inflammatory like ibuprofen. If it doesn't start going down in another couple days you might have some problems, but did swiYou miss or what?

    Sometimes I feel like it's also possible to move out of the vein and miss a little, or even overload the vein, which can account for a lot of swelling incidents where one still registers. The next time that happens try using a hot compress, put some really hot water on a washcloth and hold it against the skin for 10-15 minutes, it will enlarge the blood vessels near the injection site and help to reduce some of the damage & swelling in the long term.

    It's such a deceptively simple solution, but it really works! It has to be done right after the fact though.